MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC
Model Number H74938046830750
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that stent dislodgment occurred.The 90% stenosed target lesion was located in the right external iliac artery.Following pre-dilatation, a 8.0x30x75cm express® ld iliac / biliary stent was advanced but failed to cross the lesion.However, when the device was removed, the stent came off.The stent was retrieved by snaring and device was completely removed from the patient.No patient complications were reported and the patient's status was fine.
 
Event or Problem Description
It was further reported that the target lesion was located in the non-tortuous and mildly calcified right external iliac artery.
 
Additional Manufacturer Narrative
Describe event or problem, device evaluated by mfr., eval summary attached, method codes, result codes, conclusion codes updated.Device evaluated by mfr.: a visual and microscopic examination was performed on the returned stent, the following attributes were examined: the delivery system was not returned for analysis.The detached stent was received attached to the snare which was still within the customer's guide catheter.Due to the condition of the stent it was not possible to remove it from the snare or the guide catheter.A visual and microscopic examination was performed on the detached stent.The stent was severely damaged and compressed along its entire length.No issues were noted with the stent that couldn¿t have contributed to the complaint incident.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).

Brand Name
EXPRESS® LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7388600
Report Number2134265-2018-02538
Device Sequence Number16202846
Product Code NIO
UDI-Device Identifier08714729579670
UDI-Public08714729579670
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P090003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2020
Device Model NumberH74938046830750
Device Catalogue Number38046-83075
Device Lot Number0020748973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2018
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR